Alert archive / Kansas / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 108, NWS Wichita, KS
NWS Wichita, KS issued this severe thunderstorm warning at Jun 1, 2007, 8:01 PM CDT for Cowley County, Kansas. It was in force for 28 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 1, 2007, 8:01 PM CDT (01:01 UTC)
- Expired
- Jun 1, 2007, 8:29 PM CDT
- In force
- 28 min
- Issued by
- NWS Wichita, KS
- Area
- Counties, with a storm outline in the text
County Cowley County, KS
The radar
The Wichita radar (KICT), 63 km from the middle of the area, began a volume at 01:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 0 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Topeka, KS (KTOP), launched 00:00Z, 1.0 hours before the alert went out and 213 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 11 J/kg
- Mixed-layer CIN
- -110 J/kg
- Mixed-layer LCL
- 988 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 21 m²/s²
- 0-3 km storm-relative helicity
- 112 m²/s²
- Significant tornado parameter
- -0.0
- Supercell composite
- -0.1
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KICT 020100 SVRICT KSC035-020200- /O.NEW.KICT.SV.W.0108.070602T0101Z-070602T0200Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE WICHITA KS 801 PM CDT FRI JUN 1 2007 THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHERN COWLEY COUNTY IN SOUTH CENTRAL KANSAS. * UNTIL 900 PM CDT. * AT 759 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING UP TO QUARTER SIZE HAIL... AND DAMAGING WINDS UP TO 60 MPH. THIS STORM WAS LOCATED 10 MILES WEST OF BURDEN...OR NEAR WINFIELD...AND MOVING NORTHEAST AT 15 MPH. * LOCATIONS WITHIN THE WARNING INCLUDE... ATLANTA...BURDEN...CAMBRIDGE. SAFETY INFORMATION FOR THIS WARNING FOLLOWS: SEEK A STURDY SHELTER AND STAY AWAY FROM WINDOWS. AVOID USING THE TELEPHONE OR OTHER ELECTRICAL EQUIPMENT...WHILE LIGHTNING IS IN THE AREA. LAT...LON 3735 9701 3720 9693 3730 9650 3750 9678 $$ CARUSO
1 follow-up statement
000 WWUS53 KICT 020129 SVSICT SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 829 PM CDT FRI JUN 1 2007 KSC035-020139- /O.CAN.KICT.SV.W.0108.000000T0000Z-070602T0200Z/ COWLEY KS- 829 PM CDT FRI JUN 1 2007 ...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN COWLEY COUNTY HAS BEEN CANCELLED... AT 825 PM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE EITHER WEAKENED OR MOVED OUT OF THE AREA...AND NO LONGER POSE AN IMMEDIATE RISK TO LIFE OR PROPERTY. THEREFORE...THE SEVERE THUNDERSTORM WARNING HAS BEEN CANCELLED. LAT...LON 3735 9701 3720 9693 3730 9650 3750 9678 $$ KETCHAM
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 1, 3:28 PM CDT, 4 hours 33 minutes earlier.
Area forecast discussion, Jun 1, 3:28 PM CDT, 4 hours 33 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WICHITA KS 328 PM CDT FRI JUN 1 2007 .DISCUSSION... MAIN CONCERNS WILL BE HEAVY RAINFALL THREAT AGAIN TONIGHT...THEN A DRYING TREND FOR THE END OF THE WEEKEND. TONIGHT: LARGE UPPER LEVEL SYSTEM CONTINUES TO SPIN ACROSS THE DAKOTAS AT THIS TIME. IMPULSES CONTINUE TO ROTATE AROUND THIS SYSTEM INTO KS. THESE WEAK IMPULSES CONTINUE TO ENCOUNTER BETTER LOW LEVEL MOISTURE ACROSS KS WITH SHRA/TSRA CONTINUING TO FESTER ALONG THE 850/700H BAROCLINIC ZONE LOCATED ACROSS CENTRAL AND SOUTH CEN KS. TSRA ALSO IS MOVING INTO A LITTLE BETTER INSTABILITY WITH MLCAPE INCREASING ACROSS WESTERN SECTIONS AS AREA CONTINUES TO RECOVER FROM LAST NIGHTS CONVECTIVE COMPLEXES. WILL SEE THIS CONVECTION CONTINUE THIS EVENING AS 300-305K ISENTROPIC LIFT CONTINUES OVER AREAS EAST OF THE TURNPIKE. SOME CONVECTION ALSO LOOKS POSSIBLE ACROSS SOUTHEAST KS AS THE EVENING PROGRESSES AS THIS AREA RECOVERS ENOUGH FOR REDEVELOPMENT. NOT TOO EXCITED ABOUT ANY SEVERE POTENTIAL AS 0-6KM SHEAR LOOKS MARGINAL...BUT INSTABILITY AND LOW LEVEL MOISTURE ENOUGH TO PRODUCE A SERIES OF SHRA/TSRA ACROSS THIS AREA FOR HEAVY RAINFALL PRODUCTION. COULD SEE A COUPLE OF STRONG STORMS GIVEN INSTABILITY. SO WILL KEEP THE FLASH FLOOD WATCH GOING UNTIL 06Z/SAT FOR AREAS GENERALLY ALONG AND SOUTH OF THE KS TURNPIKE...AS THIS AREA RECEIVED QUITE A BIT OF OVERNIGHT RAINFALL. SAT: WEAK FRONTAL BOUNDARY SAGS INTO SOUTHEAST KS AND BECOMES STATIONARY ACROSS SOUTHEAST KS ON SAT. THIS AREA WILL CONTINUE TO BE THE FOCUS OF SHRA/TSRA CHANCES FOR SAT WITH THE REST OF THE REGION SEEING A DRYING TREND. CAPE VALUES REMAIN IN THE 1000-1500 J/KG RANGE BUT LACK OF ANY WIDESPREAD FORCING WILL PROBABLY LIMIT ORGANIZED CONVECTION CHANCE...WITH WEAK IMPULSE IN THE WESTERLY FLOW HELPING TO DEVELOP SOME SCATTERED SHRA/TSRA CHANCES. SO WILL KEEP THE HIGHEST CHANCE POPS IN SOUTHEAST KS...WITH DIMINISHING POPS BACK TOWARDS THE TURNPIKE. SUN-MON: UPPER LEVEL SYSTEM IN THE NORTHERN PLAINS FINALLY PULLS TO THE EAST OF THE AREA (IN THE GREAT LAKES) FOR THE END OF THE WEEKEND. RIDGING TO THE WEST OF THE AREA WILL TURN UPPER LEVEL FLOW TO THE NORTHWEST. THIS NW FLOW ALOFT WILL HELP BRING SOME DRYING TO THE AREA...WITH CONVECTION PUSHING SOUTH OF THE AREA INTO OK/TX. TUE: CENTRAL AND SOUTH CENTRAL KS WILL BE CAUGHT BETWEEN IMPULSES ON TUE...WITH ONE MOVING ACROSS SWRN KS AND LIFT INCREASING IN NERN KS WITH ANOTHER WEAK IMPULSE. SO WILL LEAVE THE FORECAST DRY FOR NOW. MAIN STORY FOR THIS DAY WILL BE THE WARMING TREND AS 850H TEMPS CLIMB TO +20 IN CEN KS. WILL RAISE TEMPS SOME IN CEN KS WITH THIS IN MIND. WED: NW FLOW FLATTENS OUT AND BECOMES MORE SOUTHWESTERLY AS A STRONG SHORTWAVE IN THE PACIFIC NW BEGINS TO DIVE SOUTHEAST INTO THE ROCKIES FOR EARLY WED. INCREASED SOUTHERLY FLOW AHEAD OF THIS SYSTEM WILL LEAD TO A NICE WARMUP IN TEMPS BY WED AFTERNOON AS A LEE SIDE TROUGH DEVELOPS ALONG THE FRONT RANGE. SOME UNCERTAINTY ON CONVECTION CHANCES FOR WED AFTN/EVE AS SOME DEVELOPMENT TRYS TO GET GOING ALONG THE DRYLINE. WARM MID LAYER CAPPING TEMPS MAY KEEP ANY CONVECTION FROM FIRING...BUT AT LEAST WORTH THE MENTION OF A SLIGHT CHANCE FOR NOW FIRST IN CEN KS AND THEN EVERYWHERE BY WED NIGHT. 850H TEMPS AND FAVORABLE THICKNESS VALUES SUGGEST THAT TEMPS COULD CLIMB INTO THE LOW 90S IN CEN KS...SO WILL ADJUST TEMPS UP SOME AS WELL. THU-FRI: NOT ALOT OF CONFIDENCE IN HOW THE END OF THE WEEK WILL EVOLVE AS ECM...GFS AND ENSEMBLES DIFFER ON PLACEMENT OF THE FRONTAL BOUNDARY EXPECTED TO WANDER INTO THE AREA FOR THU INTO FRI. CONSENSUS FOR NOW IS TO INSERT A SLIGHT POP WITH BOUNDARY IN THE AREA AND SEE HOW THINGS PLAY OUT. COULD ALSO SEE TEMPS ACROSS SRN KS (SOUTH OF THE BOUNDARY) REACHING THE LOW 90S...BUT LEAVE THE UPPER 80S IN THERE FOR NOW. KETCHAM .AVIATION... 18Z TAFS...SHOWERS AND THUNDERSTORMS WILL CONTINUE TO FESTER ACROSS PORTIONS OF CENTRAL AND SOUTH-CENTRAL KS THIS AFTERNOON...EVENTUALLY MOVING INTO SOUTH-CENTRAL AND SOUTHEAST KANSAS FOR TONIGHT...AS A COLD FRONT SLOWLY PROGRESSES SOUTHEAST ACROSS THE AREA. THINKING ACTIVITY SHOULD CLEAR CENTRAL KS AROUND 00Z...WITH ACTIVITY POSSIBLY AFFECTING SOUTHEAST KS MUCH OF THE NIGHT. CEILINGS MAY BRIEFLY GO DOWN TO MVFR BEHIND THE COLD FRONT THIS AFTERNOON AND TONIGHT...BUT NOT ANTICIPATING WIDESPREAD PROLONGED CIGS BELOW 2000 FT AGL. ADK && .PRELIMINARY POINT TEMPS/POPS... WICHITA-KICT 61 81 61 84 / 40 20 10 10 HUTCHINSON 59 82 60 83 / 30 10 10 10 NEWTON 60 81 60 83 / 40 20 10 10 ELDORADO 62 80 60 83 / 50 20 10 10 WINFIELD-KWLD 63 81 61 84 / 50 40 10 10 RUSSELL 55 81 59 83 / 10 10 10 10 GREAT BEND 56 81 60 84 / 10 10 10 10 SALINA 57 81 59 83 / 20 10 10 10 MCPHERSON 59 81 60 83 / 30 10 10 10 COFFEYVILLE 63 80 61 83 / 60 50 10 10 CHANUTE 63 80 61 82 / 60 40 10 10 IOLA 63 80 61 82 / 50 40 10 10 PARSONS-KPPF 63 80 61 82 / 60 50 10 10 && .ICT WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH UNTIL 1 AM CDT SATURDAY FOR KSZ049-051>053- 067>072-082-083-091>096-098>100. &&
Hazardous weather outlook, Jun 1, 4:30 PM CDT, 3 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WICHITA KS 430 PM CDT FRI JUN 1 2007 KSZ032-033-047>053-067>072-082-083-091>096-098>100-021815- RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE- RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER- SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE- 430 PM CDT FRI JUN 1 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS... SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT MORE THUNDERSTORMS ARE EXPECTED TO DEVELOP AND MOVE ACROSS THE AREA THIS AFTERNOON AND TONIGHT. A FEW OF THE STORMS MAY BE STRONG TO SEVERE...MAINLY ALONG AND SOUTHEAST OF A LINE EXTENDING FROM EMPORIA TO WICHITA TO WELLINGTON. THE STRONGEST ACTIVITY WILL BE CAPABLE OF PRODUCING QUARTER SIZE HAIL AND WIND GUSTS TO 60 MPH. AREAS OF HEAVY RAINFALL WILL ALSO BE POSSIBLE...WHICH MAY LEAD TO MORE FLOODING CONCERNS. PLEASE REFER TO THE LATEST FLASH FLOOD WATCH FOR MORE DETAILS ON THE FLOODING POTENTIAL. THE THUNDERSTORM THREAT WILL SHIFT INTO SOUTHEAST KANSAS FOR TONIGHT. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THUNDERSTORM CHANCES CONTINUE FOR SATURDAY ACROSS PORTIONS OF SOUTH CENTRAL AND SOUTHEAST KANSAS. THE THREAT FOR A FEW STRONG STORMS ALONG WITH HEAVY RAIN AND LOCALIZED FLOODING MAY CONTINUE...ESPECIALLY EARLY SATURDAY. THERE IS A CHANCE FOR THUNDERSTORMS WEDNESDAY NIGHT AND THURSDAY. AT THIS TIME...THE BEST CHANCE FOR SEVERE STORMS APPEARS TO BE OVER WESTERN KANSAS INTO THE SOUTHERN PLAINS. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND TONIGHT...MAINLY ALONG AND EAST OF A LINE EXTENDING FROM EMPORIA TO WICHITA TO WELLINGTON. ADDITIONALLY...REPORTS OF HEAVY RAINFALL AMOUNTS AND FLOODING WOULD BE GREATLY APPRECIATED. && FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR WEBPAGE AT (LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWO.PHP MBS/ADK/KETCHAM
In the hours before
Local storm report, Jun 1, 7:22 PM CDT, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
722 PM CDT FRI JUN 01 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0716 PM FLASH FLOOD GRENOLA 37.35N 96.45W
06/01/2007 ELK KS LAW ENFORCEMENT
WATER OVER HIGHWAY 160.
0716 PM FLASH FLOOD 2 S HOWARD 37.44N 96.26W
06/01/2007 ELK KS LAW ENFORCEMENT
WATER OVER HIGHWAY 99 SOUTH OF HOWARD
&&
BDKLocal storm report, Jun 1, 7:26 PM CDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
726 PM CDT FRI JUN 01 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0725 PM HAIL 5 S FREDONIA 37.46N 95.82W
06/01/2007 E0.25 INCH WILSON KS LAW ENFORCEMENT
&&
BRWLocal storm report, Jun 1, 7:27 PM CDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
727 PM CDT FRI JUN 01 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0725 PM HAIL 6 S FREDONIA 37.45N 95.82W
06/01/2007 E1.00 INCH WILSON KS TRAINED SPOTTER
&&
BRWSpecial weather statement, Jun 1, 7:44 PM CDT, 17 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 744 PM CDT FRI JUN 1 2007 KSZ092-093-020145- COWLEY-SUMNER- 744 PM CDT FRI JUN 1 2007 ...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT WEATHER ALERT FOR COWLEY AND SUMNER COUNTIES... AT 739 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR OXFORD...OR 11 MILES EAST OF WELLINGTON... AND MOVING NORTHEAST AT 15 MPH. THE TOWNS OF OXFORD AND WINFIELD ARE IN THE PATH OF THIS STORM. DIME SIZE HAIL...AND WINDS TO 50 MPH ARE EXPECTED WITH THIS STORM. BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND BECOME SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE. CARUSO
Local storm report, Jun 1, 7:46 PM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
746 PM CDT FRI JUN 01 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0745 PM HAIL 4 ENE ELK CITY 37.31N 95.84W
06/01/2007 E0.88 INCH MONTGOMERY KS TRAINED SPOTTER
&&
BRWLocal storm report, Jun 1, 7:47 PM CDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
747 PM CDT FRI JUN 01 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0747 PM HAIL FREDONIA 37.53N 95.82W
06/01/2007 E0.88 INCH WILSON KS LAW ENFORCEMENT
&&
BRWThe office that day
Everything else NWS Wichita, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 1, 7:14 PM CDT | Severe Thunderstorm Warning | ICT | Chautauqua, Elk, Montgomery, Wilson | 61 min |
| Jun 1, 7:37 PM CDT | Severe Thunderstorm Warning | ICT | Montgomery, Wilson | 53 min |
Nearby
Severe Thunderstorm Warnings in Kansas, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.